MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037306
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: getting ready to put dressing on.Bbe (blue bullseye) obtained.Flushed picc, after flush pt complained of nausea.Rn attempted to finish case.Got unsterile/jiggled wires to make sure the case printed.Pt became diaphoretic and vital signs were abnormal.Picc removed and chest xray performed.Tachycardic, pt complained of blurred vision.Physician suspected air embolism.Pt indicated throat felt swollen.It was reported there was no air embolism and chg (chlorhexidine) was added as an allergy for the patient.The patient was treated with benadryl and steroids.The patient has been discharged from the hospital and is doing fine.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The agba insert provided in this kit states, "the arrowg+ard blue advance antimicrobial/anti-thrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine." the card also instructs, "perform sensitivity testing to confirm allergy to catheter antimicrobial agents if adverse reaction occurs." the customer report of an allergic reaction was confirmed by the event details of the reported complaint.The patient had an allergic reaction and later was confirmed to have a chlorhexidine allergy.Chlorhexidine is included in the coating of the catheter in this kit.A device history record review was performed on a potential lot identified from sales history.No relevant findings were identified to suggest a manufacturing related issue.Based on the information provided, unintentional use error (patient condition) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer returned one single-lumen picc for evaluation.The catheter body appeared to be intentionally trimmed and signs of use were found in the extension line.Visual examination of the catheter did not reveal any defects or anomalies.The catheter coating appeared typical with no discoloration.The total length of the catheter body measured to be 16.14" which indicates at least 5.49" were trimmed and not returned per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place."the returned catheter was flushed using a lab inventory syringe to ensure no blockages were present.The catheter flushed as expected.The distal end of the catheter was occluded and the extension line was pressurized using a water-filled lab inventory syringe.No leaks were detected.Additional testing of the catheter coating could not be performed as the catheter was inserted into the patient.Once the catheter is inserted, the coating begins releasing into the bloodstream.A device history record review was performed with no relevant findings.The agba insert provided in this kit states, "the arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine." the card also instructs, "perform sensitivity testing to confirm allergy to catheter antimicrobial agents if adverse reaction occurs." the customer report of an allergic reaction was confirmed by the event details of the reported complaint.The patient had an allergic reaction and later was confirmed to have a chlorhexidine allergy.Chlorhexidine is included in the coating of the catheter in this kit.A device history record review was performed with no relevant findings were identified to suggest a manufacturing related issue.The returned catheter passed all relevant visual and functional testing.Based on the information provided, unintentional use error (patient condition) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12213079
Report Number9680794-2021-00359
Device Sequence Number11908662
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number13F21B0418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/12/2021
08/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/13/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight102